Severe low blood sugar is very serious. If it happens, loss of consciousness may occur. When a person’s blood sugar falls this low, they may be physically unable to eat or drink a rapid-acting source of sugar (glucose).
They may need a Glucose injection and a family member, a health care provider or a work collegue will need to know how to give it to them!
Call an ambulance if the attack is too severe. If the person’s blood sugar level does not improve within 10-15 minutes after giving glucose, if the person becomes unconscious or starts having a seizure, call an ambulance.
1.Over the phone, describe clearly what is happening.
2.Explain what you have already given the person and how the person has reacted.
3.Monitor the person’s airway, breathing and circulation. If conscious, reassure the person.
4.If the blood sugar level is still low, have the person consume some more glucose/sugary product.
5.If possible, keep the person sitting or lying down to rest.
6.Stay with and monitor the airway, breathing and circulation until emergency services arrive.
If you don’t have a glucose solution injection emergency personnel should have it!
Do not give an unconscious person something to swallow as they may choke on it!
First Aid Training – A Comprehensive Guide (Business Edition) [DVD] [October 2013]
But it’s very important that you understand how to recognize symptoms of severe low blood sugar, and that you or the ones close to you are ready to give a Glucose injection if necessary.
See below a video on how to administer a Glucose injection!
I have concerns about the video above,firstly it says Glucagon Administration which I dont understand as it should be a Glucose injection Administration thats what I think anyway!
If you have Type 1 diabetes like me and your blood sugar level falls very low you give yourself some form of glucose like fruit juice and jelly sweets as a fast acting carbohydrate!
So it is some form of glucose that brings a diabetics blood sugar level up so I really dont understand why it is called Glucagon and not a Glucose injection,I find that confusing,how about you?
I only found out recently through online research about this Glucose injection brand named Glucagon or Glucagen.
As it would be very important to have some for myself and Brendan I went to my local pharmacist to ask him if I could have a Glucose hypokit each for Brendan and myself!
He said that I would need to have a prescription but I didnt understand why as I think it is only an injectable Glucose solution!
He also told me I could receive it through my Long Term Illness Book as it is a pharmaceutical product!
So this means I could get the Glucose hypokits for free as all diabetes medication in Ireland for Type 1 diabetics is free with a Long Term Illness Book refer to the article How To Save Money On Health Insurance And Diabetes Care Click Here.
It’s a good idea to pack a Glucose hypokit with other diabetes supplies when away from home.
To help you be better prepared, consider having more than one kit and keep them in places outside your home where a Glucose kit might come in handy.
Consider keeping one at school,at work, with close relatives, and wherever you spend time.
If you have any information,questions, or feedback you would like to include in this webpage.
Please email firstname.lastname@example.org or leave your comments below.